Alert archive / North Carolina / Tornado Warnings in 2020
Tornado Warning 18, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Aug 4, 2020, 1:57 AM EDT for Tyrrell County, Washington County, North Carolina. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2020, 1:57 AM EDT (05:57 UTC)
- Expired
- Aug 4, 2020, 2:15 AM EDT
- In force
- 18 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Tyrrell County, NC, Washington County, NC
The radar
The Norfolk radar (KAKQ), 128 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 8:49 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 6.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.2
The text
As transmitted.
392
WFUS52 KMHX 040557
TORMHX
NCC177-187-040615-
/O.NEW.KMHX.TO.W.0018.200804T0557Z-200804T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Newport/Morehead City NC
157 AM EDT Tue Aug 4 2020
The National Weather Service in Newport has issued a
* Tornado Warning for...
Northeastern Washington County in eastern North Carolina...
Northwestern Tyrrell County in eastern North Carolina...
* Until 215 AM EDT.
* At 157 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Woodley, or 23 miles east of Plymouth, moving
north at 70 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Columbia, Woodley, Scuppernong, Creswell and Drummond Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Please send your reports of wind and/or hail damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.
&&
LAT...LON 3569 7622 3570 7637 3604 7663 3604 7660
3601 7658 3601 7651 3603 7646 3606 7643
3608 7625
TIME...MOT...LOC 0557Z 176DEG 60KT 3581 7634
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
RTE1 follow-up statement
670
WWUS52 KMHX 040611
SVSMHX
Severe Weather Statement
National Weather Service Newport/Morehead City NC
211 AM EDT Tue Aug 4 2020
NCC177-187-040619-
/O.EXP.KMHX.TO.W.0018.000000T0000Z-200804T0615Z/
Washington NC-Tyrrell NC-
211 AM EDT Tue Aug 4 2020
...THE TORNADO WARNING FOR NORTHEASTERN WASHINGTON AND NORTHWESTERN
TYRRELL COUNTIES WILL EXPIRE AT 215 AM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 600 AM EDT for eastern North
Carolina.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Newport.
LAT...LON 3569 7622 3570 7637 3604 7663 3604 7660
3601 7658 3601 7651 3603 7646 3606 7643
3608 7625
TIME...MOT...LOC 0609Z 176DEG 60KT 3599 7636
$$
RTEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Aug 4, 1:06 AM EDT, 51 minutes earlier.
Area forecast discussion, Aug 4, 1:06 AM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
106 AM EDT Tue Aug 4 2020
.SYNOPSIS...
Please see latest advisories from the National Hurricane Center
concerning Isaias which has made landfall near the NC/SC border
and is now moving north-northeast across inland eastern North
Carolina. Isaias will move quickly out of the area this morning.
A front will linger near or over the area from mid through late
week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1255 AM Tuesday...Hurricane Isaias has made landfall and
is now moving quickly inland with the eyewall moving into
southern Duplin County. Bands of heavy rain with a few embedded
spin-up tornadoes continue across inland areas. Wind gusts are
increasing with 63 mph reported at KNCA and 58 mph at KMRH. The
worst of the weather will occur over the next 3-5 hours as
Isaias quickly moves across the Coastal Plains into southern
Virginia by daybreak. No changes to any of the watches/warnings
in effect.
&&
.SHORT TERM /WEDNESDAY THROUGH 6 AM WEDNESDAY/...
As of 1010 PM Mon...Isaias will continue it's trek north through
the CWA and is expected to be around SE VA by the morning.
Precip shield could still be in the northern tier by daybreak,
but will move out of the area by the late morning hours. Main
concern at this point in the AM would be training convection on
the SE side of Isaias over the OBX region. Hi-res models
disagree on exact placement, but certainly a risk for this line
to set up across the barrier islands as a strong SSW flow feeds
the convective line. The bulk of precip associated with Isaias
will exit by the late morning, though sct lingering showers are
possible for the rest of the afternoon. Winds should return to
SW flow around 5 to 10 kts during the day with clear skies.
Temps should warm to around 90 inland with mid-80s along the
coast.
&&
.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
As of 300 AM Monday...A mid to upper level trough will remain
in place through the weekend, allowing for deep SW flow accompanied
with Gulf moisture, leading to scattered showers and thunderstorms
each day.
Tuesday night through Friday... A trough aloft will remain in across
the eastern half of the CONUS allowing for a deep SW flow coupled
with Gulf moisture (precip waters AOA 2.0 inches) feed into the
region. While at the surface, a cold front will move into the region
and stall between central and eastern NC. The latest models don't
have a good agreement where the boundary will stall, but think it
will be more of a quasi-stationary front. With this synoptic setup,
this will allow for showers and thunderstorms to occur each day.
Saturday through Monday...Models disagree further in what will
happen to the stationary boundary. The Euro model has the boundary
pushing a cold front Saturday morning, while the GFS still has it as
a stationary boundary. Will continue to use WPC guidance for this
time frame.
In general, temperatures during the long term forecast period will
be near climatology with highs in the upper 80s to around 90 and
lows mainly in the low to mid 70s.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
Short Term /through 06Z Wednesday/...Center of Hurricane Isaias
moving quickly inland over the Coastal Plains and will bring a
period of very strong gusty winds and heavy rainfall over the
next 3-5 hours. MVFR ceilings will be accompanied with wind
gusts as high as 50-60 knots. As Isaias moves quickly north into
Virginia, conditions should improve fairly quickly after about
12-13z with scattered clouds and VFR conditions through the
remain of the TAF cycle.
Long Term /Tuesday night through Saturday/...
As of 150 PM Monday... Outside of scattered, mainly diurnally
driven convection, and the potential for brief early morning
fog or low clouds, VFR conditions are expected through the
period.
&&
.MARINE...
Short Term /through Tuesday/...
As of 105 AM Tuesday...Strong winds associated with Hurricane
Isaias ramping up on the coastal waters and sounds with gusts to
41 knots on the Pamlico Sound and Cape Lookout. Winds will peak
over the next 3-5 hours with seas building to 10-16 feet.
Conditions do start to improve fairly quickly Tuesday afternoon
with SW winds 10-20 knots and seas subsiding to 6-9 feet.
Long Term /Tuesday night through Saturday/...
As of 300 AM Monday...Conditions improve fairly rapidly late
Tuesday night as Isaias quickly moves away from the area. Winds
will from the S/SW at 15-20 knots Tuesday night, then becoming
around 10 or less knots for the rest of the period. Some
lingering swell will keep combined seas at 3-5 feet Tuesday
night, then further subsiding to 3-4 ft Wednesday evening
through the end of the week.
&&
.TIDES/COASTAL FLOODING...
As of 3 PM Mon...Storm Surge Warning in effect for the potential
for 3 to 5 feet of inundation for areas adjacent to the Neuse,
Bay, Pamlico, and Pungo Rivers, Pamlico, Croatan, and Roanoke
Sounds, Kitty Hawk Bay, and beaches north of Ocracoke Inlet.
Additionally, 2 to 4 ft of inundation is possible for beaches
south of Ocracoke Inlet, though the greatest surge will occur
around the time of low tide, limiting impacts to the most
vulnerable coastal locations.
Long period swell from Isaias will continue to impact the
beaches through the middle of the week. These swells will also
lead to a high threat of dangerous rip currents. Very dangerous
surf conditions will continue into Tuesday with breaking waves
8 ft or higher along the coast as Isaias is forecast to pass
just to the W of the region bringing gusty winds and large seas.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Warning for NCZ029-044>047-079>081-090>092-094-
193>196-198-199-203>205.
Beach Hazards Statement through this evening for NCZ195-196-
199-203>205.
Storm Surge Watch for NCZ195-196-199.
High Surf Advisory until 2 PM EDT this afternoon for NCZ195-
196-199-204.
Flash Flood Watch through this afternoon for NCZ029-044-045-
079-080-090>092-193-198.
Storm Surge Warning for NCZ047-080-081-094-194-203>205.
High Surf Advisory from 4 AM early this morning to 2 PM EDT
this afternoon for NCZ203-205.
MARINE...Tropical Storm Warning for AMZ131-135>137-150-152-154-156-158-
230-231.
&&
SYNOPSIS...MHX
NEAR TERM...CTC
SHORT TERM...ML
LONG TERM...BM
AVIATION...CTC/ML
MARINE...CTC/CQD/BM
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Aug 3, 8:54 PM EDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 854 PM EDT Mon Aug 3 2020 NCZ081-094-194-050100- Mainland Hyde-Pamlico-Southern Craven- 854 PM EDT Mon Aug 3 2020 ...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT TUESDAY... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ047-050100- Mainland Dare- 854 PM EDT Mon Aug 3 2020 ...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT TUESDAY... ...TROPICAL STORM WARNING IN EFFECT... ...STORM SURGE WATCH IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Storm Surge Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Surge Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ046-050100- Tyrrell- 854 PM EDT Mon Aug 3 2020 ...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT TUESDAY... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ205-050100- Hatteras Island- 854 PM EDT Mon Aug 3 2020 ...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT TUESDAY... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...STORM SURGE WATCH IN EFFECT... ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM TO 2 PM EDT TUESDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Tornado Watch. Storm Surge Watch. Tropical Storm Warning. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Storm Surge Watch. Tropical Storm Warning. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-199-204-050100- West Carteret-Coastal Onslow-Ocracoke Island- 854 PM EDT Mon Aug 3 2020 ...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT TUESDAY... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...STORM SURGE WATCH IN EFFECT... ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EDT TUESDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Tornado Watch. Storm Surge Watch. Tropical Storm Warning. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Storm Surge Watch. Tropical Storm Warning. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-050100- Northern Outer Banks- 854 PM EDT Mon Aug 3 2020 ...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT TUESDAY... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM TO 2 PM EDT TUESDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Tornado Watch. Tropical Storm Warning. Storm Surge Warning. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Tropical Storm Warning. Storm Surge Warning. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-050100- East Carteret- 854 PM EDT Mon Aug 3 2020 ...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT TUESDAY... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EDT TUESDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Tornado Watch. Tropical Storm Warning. Storm Surge Warning. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Tropical Storm Warning. Storm Surge Warning. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044-045-079-090>092-193-198-050100- Martin-Pitt-Washington-Greene-Duplin-Lenoir-Jones-Northern Craven- Inland Onslow- 854 PM EDT Mon Aug 3 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... ...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT TUESDAY... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ080-050100- Beaufort- 854 PM EDT Mon Aug 3 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... ...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT TUESDAY... ...STORM SURGE WARNING IN EFFECT... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Storm Surge Warning. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Warning. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 4, 1:08 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
108 AM EDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HURRICANE 3 N INDIAN BEACH 34.73N 76.89W
08/04/2020 CARTERET NC NWS EMPLOYEE
TREE DOWN ON HWY 24 NEAR THE HIBBS RD
INTERSECTION.
&&Local storm report, Aug 4, 1:21 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
121 AM EDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HURRICANE 2 SE STELLA 34.75N 77.11W
08/04/2020 CARTERET NC NWS EMPLOYEE
SEVERAL TREES DOWN ALONG WHITE OAK BLUFF RD.
&&The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:16 PM EDT | Beach Hazards Statement | MHX | Carteret, Dare, Hyde, Onslow | 24 hr |
| Aug 3, 9:31 PM EDT | Tornado Warning | MHX | Hyde, Tyrrell, Washington | 14 min |
| Aug 3, 10:08 PM EDT | Special Marine Warning | MHX | 52 min | |
| Aug 3, 10:59 PM EDT | Special Marine Warning | MHX | 91 min | |
| Aug 3, 11:21 PM EDT | Tornado Warning | MHX | Craven, Pamlico | 24 min |
| Aug 4, 12:08 AM EDT | Tornado Warning | MHX | Beaufort | 22 min |
| Aug 4, 12:35 AM EDT | Special Marine Warning | MHX | 55 min | |
| Aug 4, 12:47 AM EDT | Tornado Warning | MHX | Beaufort, Martin, Washington | 28 min |
| Aug 4, 12:55 AM EDT | Flash Flood Warning | MHX | Beaufort, Martin, Pamlico, Pitt | 98 min |
| Aug 4, 12:56 AM EDT | Tornado Warning | MHX | Beaufort, Martin, Washington | 19 min |
| Aug 4, 1:17 AM EDT | Special Marine Warning | MHX | 43 min | |
| Aug 4, 1:29 AM EDT | Tornado Warning | MHX | Hyde, Tyrrell, Washington | 31 min |
| Aug 4, 11:07 AM EDT | Small Craft Advisory | MHX | 12 hr | |
| Aug 4, 11:13 AM EDT | Coastal Flood Advisory | MHX | Dare | 3 hr |
Nearby
Tornado Warnings in North Carolina, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.